My husband born 12 2557 white Caucasian male active no known drug allergies recently prescribed Singulair for respiratory problems secondary to tobacco use. He is truly a saint, typically my calm, does not have an angry bone in his body and I have noticed extreme irritability agitation and difficulty waking is this normal I am concerned he does not notice the change however has been on it for two weeks maybe... I would appreciate it if you could just give me a straight answer rather than tell me to contact the physician or pharmacist. I tried that but my husband does not acknowledge the negative side effects if that is what they are just needing a little confirmation thank you in advance for your prompt answers and explanations! Happy holidays! Sorry for the grammatical errors very busy with Christmas approaching LOL
Any steroid based medication can cause mood changes and some people have seriously drastic mood changes that go above and beyond the usual mood changes most people complain about. It's important that he see his doctor and explain with you in the room to help drive the point home that he is having adverse reactions to this medication and since you asked for a direct response if it were my family member I would insist on him being removed from this medication.
I can tell you from experience that he could be completely unable to control this anger it will bubble up quite unexpectadely and since the rage can be overwhelming he may not even fully recall the depth of his deplorable behaviour which can cause shame, which leads to denial and depression and sometimes that can even make the anger worse.
I am unable to take any steroidal medications at all, such is the severity of my reaction to it. I have dealt with a great deal of pain because I cannot take this amazing medication but for me it's toxic and my marriage and my family mean to much to me to be on it.
Finally, be prepared to have to put your foot down with your husbands doctor he may say it's not possible to be experiencing this level of anger on the dose he takes within the meds he is on but even the lowest doses cause this very rare side effect in me and if you have to print this answer and take it with you do so. When I'm very very ill and MUST go on a steroidal medication I must take it orally and it must be a short sharp dose taken with a benezapine to keep things mellow, but I avoid it.
Ok all of that said you can do nothing to calm him while he is having an event,except avoid him, forgive him when he does it and keep your kids safely away from him... some will say I'm overreacting but it takes very little medication in my system to cause me to want to throw a chair out a window and I'm a very calm loving person so trust me and not them.
- Singulair Information for Consumers
- Singulair Information for Healthcare Professionals (includes dosage details)
- Side Effects of Singulair (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2009 • 1 answer
Posted 13 Sep 2009 • 3 answers
Asthma -- Maintenance - Can I take sudafed PE and zertec with Singulair? I was diagnosed with asthma
Posted 13 Jan 2011 • 1 answer
Posted 20 Jun 2011 • 1 answer
Posted 7 Jan 2012 • 2 answers